MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-05-120-120
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a protege everflex stent to treat a severely calcified, moderately tortuous, 100%(chronic total occlusion, cto) stenotic lesion in the distal right superficial femoral artery(sfa).The artery diameter and lesion length were 5mm 300mm, respectively.The lesion was pre-dilated with a 3mm device.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped without issue.A 6fr non-medtronic sheath and a a 0.035x300cm non-medtronic guidewire were used for the procedure.No embolic protection was used.The device did not pass through a previously deployed stent, no resistance was encountered and no excessive force was applied during delivery of the device to the lesion.The actual procedure was carried out without incident.After deployment of the stent and post the procedure, it was noted that the device itself was expired.There was no patient injury reported.
 
Additional Manufacturer Narrative
The stent has not been explanted, it remains in the patient.There has been no adverse event reported for the patient.Patient was given aspirin.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8455755
Report Number2183870-2019-00150
Device Sequence Number13539394
Product Code FGE
UDI-Device Identifier00821684068625
UDI-Public00821684068625
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2019
Device Catalogue NumberPRB35-05-120-120
Device Lot NumberA239900
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/27/2019
07/29/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/12/2019
07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight98